Hemangiopericytoma of the heart following treatment of Hodgkin's disease. A case report

Virchows Arch A Pathol Anat Histopathol. 1987;411(5):485-8. doi: 10.1007/BF00735231.

Abstract

During the autopsy of a 24 year old woman, who died of cardiorespiratory insufficiency a large solitary tumour was found extending into the right ventricle of the heart and obstructing the pulmonary valve subtotally. Histologically the tumour showed a vascular pattern of differentiation typical of a hemangiopericytoma with almost uniform cellularity and a dense reticulin meshwork surrounding the individual tumour cells. Ten years before death the patient had been diagnosed as having Hodgkin's disease treated with an unusually high dose of radiotherapy combined with chemotherapy. Although tumours have been known to arise following radiation and chemotherapy and hemangiopericytomas of almost all parts of the body have been described, to our knowledge this is the first case of an (iatrogenically induced) hemangiopericytoma of the heart.

Publication types

  • Research Support, Non-U.S. Gov't

MeSH terms

  • Adolescent
  • Antineoplastic Agents / adverse effects*
  • Female
  • Heart Neoplasms / etiology*
  • Heart Neoplasms / pathology
  • Hemangiopericytoma / etiology*
  • Hemangiopericytoma / pathology
  • Hodgkin Disease / drug therapy
  • Hodgkin Disease / radiotherapy
  • Hodgkin Disease / therapy*
  • Humans
  • Neoplasms, Radiation-Induced*

Substances

  • Antineoplastic Agents